Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Was on narcotics for fibromyalgia. Night sweats, pain in arms and numbness in joints. Reason?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
I have 3 answers all of which I feel are not quite towards the right answer.
Was on narcotics for fibromyalgia and Dr stated could be from a w/d. Can not be due to I did not take them I was working in the field and never want addicted to narcotics or alcohol. I have a list of medical issues as follows. Keep in mind I have all backed up by tests and MRI's that I lost count.
post rectal ca. 8 years ago treated and cured
Every night awaken soaked from night sweats and pain awful that I cry from arms and knees so stiff I can not straighten them for minutes. I have numbness in all joints at night.
I am not laying on them because the left side if laying on it the right arm or leg is affected same if laying on other side
My eyes are so puffy I can actually see them if I look down.
Various numb areas on my face and body.
If I urinate I t feels as though something is stopping it and have to cont. and relax to get going and cont. going.
I wake up with drainage from eyes have them sticking together and for a long time crusts in my nares that is chronic.
Now can you give me a proper answer no matter if serious. I am no Dr. but a nurse and RSD has me disabled since1999. Also have osteo and have had 7 knee operations due to tears bi-lat.
I hope I gave enough info to get a proper answer. I went through menopause years ago
Thank you
Posted Sat, 9 Nov 2013 in Women's Health
Answered by Dr. Chakravarthy Mazumdar 17 hours later
Brief Answer:
Holistic therapy may be helpful

Detailed Answer:

I had read through the query with diligence. I must admit that it is really hard to convince a health professional like you. I do not mean to offend you but it looks like you have the physical affects after stopping the pain medication. They seem not helping you and decided to quit them without experts guidance. It is not very easy to go off those medication even after taking them for a month or two. I have seen a few who are not able to come out after narcotic therapy and at the sametime I know it is not easy to deal with the pain occurred from fibromyalgia.

Still I suggest you to take the help of pain medicine specialist who would be able to guide you better. The crusts on the eyes and nostrils are formed because of the paralysis of the cilia which function to remove them easily. During a withdrawal period they temporarily cease to function.

Please be open minded, talk to a pain medicine specialist, Naturopath and psychologist as well. You can work together with them for better quality of life with minimal side effects. You can sometimes expect miracles from holistic therapy like minimal pain medicine, psychotherapy, yoga and meditation and even massage therapy with acupuncture.

Let me know if I can help you answer further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor